MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125SOLID145
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Reduced Blood Flow (4598)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During right peripheral angiogram procedure to treat a right toe ulcer, a 90cm 6f non-ci/abbott sheath was placed via a non-csi/abbott guidewire.A non-csi/abbott catheter was used to cross the lesions and an abbott command wire was switched out for the viperwire advance guidewire via the non-csi/abbott catheter.The non-csi/abbott catheter was removed, and a diamondback 360 peripheral orbital atherectomy device (oad) was inserted over the viperwire advance guidewire.The oad was spun on low speed for 30 seconds, medium speed for 30 seconds and high speed for 10 seconds before a snagging noise was heard and the oad shut off.The physician attempted to remove the oad leaving the wire, but the guidewire was stuck and was removed along with the oad.It was then noticed that the spring tip of the guidewire was broken and was lodged somewhere in the distal anterior tibial (at) artery.The oad and the guidewire were removed together from the patient's body.Upon inspection, it appeared that a stent was wrapped around the driveshaft of the oad.Earlier images of the oad did not show an obvious stent in the at, however the vessels were very calcified and there was some movement in the previous images.In one of the images, there was some appearance that looked like it could have been a stent but could not be 100% due to vessel disease and image quality.The at was rewired using an abbott command wire and ballooned using a 3.0mmx240mm jade balloon.Images post percutaneous transluminal angioplasty showed transient no flow in the vessel and two non-csi/abbott stents were placed in the at.Imaging following this procedure showed improved flow in the at and the final result was at artery being patent until the ankle.The procedure was delayed for more than 30 minutes due to complications.The tip of the viperwire was not retrieved since there was no equipment available long enough to reach it.Upon imaging, it appeared that the tip of the viperwire was lodged in some distal collateral and not in the main vessel lumen.
 
Additional Manufacturer Narrative
D10 continued: viperwire guidewire lot number- 501902-1, unique device identifier (udi)- (b)(4), manufacturing date- 10-jul-2023.Return of the device is anticipated.A supplemental report will be submitted when the investigation is complete.Csi id: (b)(4).
 
Additional Manufacturer Narrative
The guide wire and the oad were returned.The guidewire was returned fractured at the strain relief.Scanning electron micrroscope (sem) analysis of the fracture face shows evidence of ductile torsion.It is hypothesized that an extreme and abnormal stress condition existed in the area of the fracture that led to the failure.The root cause of the fracture remains undetermined.The guide wire was returned with a stent engaged.The removal of the stent from the patient is likely due to the oad crown spinning within the stent.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Updated fields: b4, d9, g3, g6, h2, h3, h6 & h11.Csi complaints: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul MN 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old hwy 8 nw
st paul, MN 55112
MDR Report Key19667709
Report Number3004742232-2024-00253
Device Sequence Number12448926
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)250930(10)509742-1
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number509742-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VPR-GW-FLEX14.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexMale